Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 8, 2019, 4:15 AM CDT for Scurry County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2019, 4:15 AM CDT (09:15 UTC)
- Expired
- May 8, 2019, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 128 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted.
361
WGUS54 KMAF 080915
FFWMAF
TXC415-081215-
/O.NEW.KMAF.FF.W.0009.190508T0915Z-190508T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
415 AM CDT Wed May 8 2019
The National Weather Service in Midland has issued a
* Flash Flood Warning for...
Central Scurry County in western Texas...
* Until 715 AM CDT.
* At 415 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Snyder and Knapp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3263 10095 3262 10118 3269 10117 3297 10089
3296 10066 3292 10066
$$
441 follow-up statement
541
WGUS74 KMAF 081033
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
533 AM CDT Wed May 8 2019
TXC415-081215-
/O.CON.KMAF.FF.W.0009.000000T0000Z-190508T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scurry TX-
533 AM CDT Wed May 8 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
CENTRAL SCURRY COUNTY...
At 532 AM CDT, Doppler radar indicated thunderstorms had ended
across the warned area. However, flash flooding may still be
occurring. Up to two inches of rain have already fallen.
Some locations that will experience flooding include...
Snyder and Knapp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3263 10095 3262 10118 3269 10117 3297 10089
3296 10066 3292 10066
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:54 AM CDT, 21 minutes earlier.
Area forecast discussion, May 8, 3:54 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 354 AM CDT Wed May 8 2019 .DISCUSSION... An upper level trough is centered over the Rocky Mountains with west to southwest flow aloft over the region. Good upper level lift is over the area and a dryline is present across the Permian Basin and Trans Pecos. This is allowing for thunderstorms to develop across the eastern Permian Basin, Western Low Rolling Plains, and Lower Trans Pecos this morning. These storms are expected to push east of the area this morning followed by west surface winds and drier air. Temperatures today are expected to be similar to yesterday with highs mostly in the 80s. No thunderstorms are expected this afternoon with the dryline east of the CWA. The northern portion of the upper trough will move eastward over the Upper Midwest with the southern portion over the Desert Southwest on Thursday. This will allow for a cold front to push into the area Thursday morning. Temperatures will be much cooler Thursday as a result of this front with highs ranging from the upper 60s across northern portions of the CWA to the lower 90s across the Rio Grande. There is a slight chance of thunderstorms Thursday for Terrell County with the front interacting with the low-level moisture. There is a possibility for strong winds through Guadalupe Pass Thursday night into the day on Friday as a tight pressure gradient is present as a result of the front. The upper trough to the west will amplify on Friday and result in an increase in upper lift over the CWA. This will result in increased chances of rain and thunderstorms. The surface ridge will be closer to the area on Friday so high temperatures will be in the 50s and 60s across most of the CWA. The northern half of the upper trough will begin to separate from the southern half of the trough on Saturday with upper lift remaining over the region. This will allow for convection to continue across the area on Saturday but temperatures are expected to warm up a little from the previous day. An upper low remains over the Desert Southwest on Sunday with the northern half of the trough separating and moving over the Upper Midwest. Upper lift will still be over the CWA on Sunday with the best chances for rain and thunderstorms across the higher terrain. Temperatures on Sunday will continue to warm up with highs mostly in the 70s. The upper low to the west will move eastward on Monday and will increase the upper lift over the area. This will result in increased chances of showers and thunderstorms on Monday. The upper low moves over the region on Tuesday with rain/storm chances continuing but not as high as the day before. The upper low moves east of the region on Wednesday with thunderstorm chances coming to an end. Temperatures Tuesday and Wednesday are expected to warm up into the 80s. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 83 54 71 45 / 0 0 0 10 Carlsbad 84 54 74 49 / 0 0 0 20 Dryden 89 60 83 55 / 0 0 20 20 Fort Stockton 85 57 76 48 / 0 0 10 20 Guadalupe Pass 74 50 70 43 / 0 0 0 20 Hobbs 80 49 69 44 / 0 10 0 20 Marfa 78 46 77 46 / 0 0 0 20 Midland Intl Airport 84 55 72 46 / 0 0 0 10 Odessa 84 54 72 46 / 0 0 0 10 Wink 85 55 76 48 / 0 0 0 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/80
Hazardous weather outlook, May 8, 3:41 AM CDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 341 AM CDT Wed May 8 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-090845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 341 AM CDT Wed May 8 2019 /241 AM MDT Wed May 8 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are possible early this morning, mainly over Scurry, Mitchell, and Reagan counties. Any storms that do develop will be accompanied by frequent lightning, small hail, brief, gusty winds, and locally heavy rainfall. A few storms may be severe, producing large hail, damaging winds, and tornadoes. Isolated thunderstorms are possible overnight in northern Lea County. Any storms that do develop will be accompanied by frequent lightning, small hail, brief, gusty winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, May 8, 2:26 AM CDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 226 AM CDT Wed May 8 2019 TXZ047-048-052-053-080800- Mitchell TX-Scurry TX-Howard TX-Borden TX- 226 AM CDT Wed May 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MITCHELL... SOUTHWESTERN SCURRY...SOUTHEASTERN BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 300 AM CDT... At 225 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Luther, or 14 miles south of Gail, moving northeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... J B Thomas Reservoir, Vincent, Cuthbert and Knapp. LAT...LON 3246 10147 3260 10151 3287 10114 3248 10103 TIME...MOT...LOC 0725Z 240DEG 49KT 3257 10138
Special weather statement, May 8, 2:47 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
247 AM CDT Wed May 8 2019
TXZ048-080815-
Scurry TX-
247 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY COUNTY UNTIL 315
AM CDT...
At 246 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Fluvanna, or 12 miles north of Snyder, moving northeast
at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Snyder and Randalls Corner.
LAT...LON 3267 10108 3297 10117 3297 10072 3294 10065
3289 10066
TIME...MOT...LOC 0746Z 240DEG 49KT 3288 10099Special weather statement, May 8, 3:19 AM CDT, 56 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 319 AM CDT Wed May 8 2019 TXZ070-080900- Reagan TX- 319 AM CDT Wed May 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAGAN COUNTY UNTIL 400 AM CDT... At 318 AM CDT, Doppler radar was tracking a strong thunderstorm near Big Lake, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Big Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3108 10151 3112 10155 3138 10127 3108 10127 TIME...MOT...LOC 0818Z 229DEG 20KT 3112 10142 84
Special weather statement, May 8, 4:01 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
401 AM CDT Wed May 8 2019
TXZ048-081000-
Scurry TX-
401 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCURRY COUNTY UNTIL 500
AM CDT...
At 401 AM CDT, Doppler radar was tracking a strong thunderstorm near
Snyder, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Snyder, Winston Field, Ira and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3257 10102 3271 10112 3296 10081 3296 10066
3270 10066
TIME...MOT...LOC 0901Z 235DEG 30KT 3277 10086
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:26 PM CDT | Tornado Warning | MAF | Pecos | 49 min |
| May 7, 7:46 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 7, 7:52 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 7, 7:56 PM CDT | Special Weather Statement | MAF | Upton | 19 min |
| May 7, 8:10 PM CDT | Special Weather Statement | MAF | Upton | 50 min |
| May 7, 8:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 64 min |
| May 7, 9:51 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 33 min |
| May 8, 2:26 AM CDT | Special Weather Statement | MAF | Borden | 34 min |
| May 8, 2:47 AM CDT | Special Weather Statement | MAF | Scurry | 28 min |
| May 8, 2:53 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 67 min |
| May 8, 3:19 AM CDT | Special Weather Statement | MAF | Reagan | 41 min |
| May 8, 3:28 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 35 min |
| May 8, 4:01 AM CDT | Special Weather Statement | MAF | Scurry | 59 min |
| May 8, 4:02 AM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| May 8, 4:40 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 38 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.